Alert archive / New Mexico / High Wind Warnings in 2009

High Wind Warning 5, NWS El Paso, TX

December 7, 2009

NWS El Paso, TX issued this high wind warning at Dec 7, 2009, 1:05 PM MST. It took effect at Dec 8, 2009, 6:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2009, 1:05 PM MST (20:05 UTC)
In effect from
Dec 8, 2009, 6:00 AM MST
Expired
Dec 8, 2009, 6:00 PM MST
In force
12 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 072005
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
105 PM MST MON DEC 7 2009

...STRONG DAMAGING WINDS EXPECTED ACROSS THE BORDERLAND OF
SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON TUESDAY...

.A BROAD UPPER LEVEL PACIFIC STORM WILL MOVE ACROSS THE ROCKY
MOUNTAINS TONIGHT AND TUESDAY WITH A STRONG LOW PRESSURE SYSTEM
DEEPENING AT THE SURFACE. IN ADDITION HIGH WINDS ALOFT WILL EXTEND
ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS. THIS WEATHER
PATTERN WILL GENERATE VERY STRONG WEST TO SOUTHWEST WINDS DURING
THE MORNING AND AFTERNOON HOURS ON TUESDAY. SUSTAINED WIND SPEEDS
WILL BE AROUND 40 MPH WITH POWERFUL GUSTS REACHING 60 MPH.
ISOLATED WIND GUSTS TO 70 MPH WILL BE POSSIBLE OVER MOUNTAIN
PASSES AND ALONG EASTERN SLOPES. SOME DAMAGE TO BUILDINGS AND
OTHER PROPERTY MAY OCCUR AND VISIBILITIES COULD FALL TO UNDER A
MILE OVER A FEW AREAS DUE TO BLOWING DUST. CONDITIONS WILL ALSO
BECOME VERY DANGEROUS OVER THE HIGHER MOUNTAINS WHERE THE HIGH
WINDS MAY OCCUR WITH MODERATE TO HEAVY SNOW.

NMZ022>025-030>032-TXZ055-056-081215-
/O.UPG.KEPZ.HW.A.0006.091208T1200Z-091209T0000Z/
/O.NEW.KEPZ.HW.W.0005.091208T1300Z-091209T0100Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
105 PM MST MON DEC 7 2009

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM
MST TUESDAY. 

A BROAD UPPER LEVEL PACIFIC STORM WILL MOVE ACROSS THE ROCKY
MOUNTAINS TONIGHT AND TUESDAY WITH A STRONG LOW PRESSURE SYSTEM
DEEPENING AT THE SURFACE. IN ADDITION HIGH WINDS ALOFT WILL EXTEND
ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS. THIS WEATHER
PATTERN WILL GENERATE VERY STRONG WEST TO SOUTHWEST WINDS DURING
THE MORNING AND AFTERNOON HOURS ON TUESDAY. SUSTAINED WIND SPEEDS
WILL BE AROUND 40 MPH WITH POWERFUL GUSTS REACHING 60 MPH.
ISOLATED WIND GUSTS TO 70 MPH WILL BE POSSIBLE OVER MOUNTAIN
PASSES AND ALONG EASTERN SLOPES. 

SOME DAMAGE TO BUILDINGS AND OTHER PROPERTY MAY OCCUR AND
VISIBILITIES COULD FALL TO UNDER A MILE OVER A FEW AREAS DUE TO
BLOWING DUST. THE SITUATION WILL BE ESPECIALLY HAZARDOUS FOR HIGH
PROFILE VEHICLES. CONDITIONS WILL ALSO BECOME VERY DANGEROUS OVER
THE HIGHER MOUNTAINS WHERE THE HIGH WINDS MAY OCCUR WITH MODERATE
TO HEAVY SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

&&

$$

ROGASH
1 follow-up statement
000 
WWUS74 KEPZ 081029
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
329 AM MST TUE DEC 8 2009

...DAMAGING WINDS EXPECTED ACROSS THE BORDERLAND OF SOUTHERN NEW
MEXICO AND FAR WEST TEXAS TODAY...

.A BROAD UPPER LEVEL PACIFIC STORM WILL MOVE ACROSS THE ROCKY
MOUNTAINS TODAY WITH A STRONG LOW PRESSURE SYSTEM DEEPENING AT
THE SURFACE. IN ADDITION HIGH WINDS ALOFT WILL EXTEND ACROSS
SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS. THIS WEATHER PATTERN
WILL GENERATE POTENTIALLY DAMAGING WEST TO SOUTHWEST WINDS TODAY.
BLOWING DUST IS ALSO POSSIBLE OVER SOUTHERN DESERT AREAS. THIS
SYSTEM WILL MOVE EAST OF THE AREA TONIGHT WITH DIMINISHING WINDS
OVERNIGHT.


NMZ022>025-030>032-TXZ055-056-090100-
/O.CON.KEPZ.HW.W.0005.091208T1300Z-091209T0100Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
329 AM MST TUE DEC 8 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

SUSTAINED WIND SPEEDS WILL INCREASE TO BETWEEN 40 AND 50 MPH BY
MIDDAY WITH GUSTS REACHING 60 TO 65 MPH. WIND GUSTS REACHING OR
EXCEEDING HURRICANE FORCE WILL BE POSSIBLE OVER MOUNTAIN PASSES
AND ALONG EASTERN SLOPES.

SOME DAMAGE TO BUILDINGS AND OTHER PROPERTY MAY OCCUR AS WELL AS
POWER OUTAGES. VISIBILITIES COULD FALL LOCALLY TO LESS THAN A
MILE OVER A FEW AREAS FROM I-10 SOUTH DUE TO BLOWING DUST. THIS
SITUATION WILL BE ESPECIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES.
CONDITIONS WILL ALSO BECOME VERY DANGEROUS OVER THE HIGHER
MOUNTAINS WHERE THE HIGH WINDS MAY OCCUR WITH MODERATE TO HEAVY
SNOW CAUSING NEAR ZERO VISIBILITY.

WINDS WILL GRADUALLY DECREASE THIS EVENING EXCEPT ALONG EAST
SLOPES OF AREA MOUNTAINS WHERE THEY WILL CONTINUE STRONG UNTIL
AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH OR MORE CAN BE EXPECTED. PERSONS IN THE
WARNED AREA SHOULD SECURE OUTDOOR LAWN FURNITURE...HOLIDAY
DECORATIONS...OR OTHER LOOSE OBJECTS WHICH MAY BLOW IN THE WIND.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Dec 7, 3:56 AM MST, 9 hours 9 minutes earlier.

Area forecast discussion, Dec 7, 3:56 AM MST, 9 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
356 AM MST MON DEC 7 2009

.SYNOPSIS...
A STRONG WINTER STORM SYSTEM WILL MOVE INTO THE STATE TONIGHT AND
TOMORROW. SEVERAL INCHES OF SNOW WILL BE POSSIBLE IN THE MOUNTAINS
ABOVE 7000 FEET...WHILE THE LOWLANDS WILL HAVE A SLIGHT CHANCE OF
RAIN SHOWERS. STRONG WINDS WILL OCCUR WITH THIS SYSTEM ON TUESDAY.
SUSTAINED WIND SPEEDS OF 50 MPH WITH HIGHER GUSTS WILL BE
POSSIBLE. STRONGEST WINDS WILL OCCUR THROUGH PASSES AND ALONG EAST
SLOPES OF AREA MOUNTAINS. THE SYSTEM WILL MOVE OUT OF THE AREA
TUESDAY NIGHT WITH A CONTINUED WESTERLY FLOW ALOFT EXPECTED
THROUGH NEXT WEEKEND. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY
ABOVE SEASONAL AVERAGES DURING THE PERIOD. ISOLATED MOUNTAIN SNOW
SHOWERS MAY BE POSSIBLE TOWARD THE END OF THE WEEK.

&&

.DISCUSSION...
INCREASING MID AND HIGH CLOUDINESS WILL OCCUR TODAY IN ADVANCE OF
AN APPROACHING PACIFIC STORM SYSTEM. TEMPERATURES WILL WARM TO
NEAR OR SLIGHTLY ABOVE NORMALS AND SURFACE WINDS WILL APPROACH
BREEZY CATEGORIES BY THE AFTERNOON. THE SYSTEM WILL MOVE THROUGH
THE STATE TONIGHT AND TUESDAY. SNOW SHOWERS OVER THE SOUTHWEST
MOUNTAINS OF NEW MEXICO WILL BEGIN DURING THE EVENING HOURS AND
CONTINUE THROUGH MID DAY. THERE IS A POTENTIAL FOR SEVERAL INCHES
OF SNOW ABOVE 7000 TO 7500 FEET IN THAT AREA. A WINTER STORM
WARNING WILL BE IN EFFECT FROM THIS EVENING THROUGH TOMORROW. THE
SOUTHERN SACRAMENTO MOUNTAINS WILL SEE LESSER AMOUNTS OF SNOW THAT
WILL START IN THE EARLY MORNING HOURS. THE LOWLAND DESERTS WILL
HAVE MAINLY A CHANCE FOR RAIN SHOWERS WITH THE AIR MASS BEING TOO
WARM FOR SNOW.

STRONG WINDS WILL BE A FACTOR AREA WIDE BY TUESDAY MORNING. A VERY
TIGHT PRESSURE GRADIENT AT THE SURFACE...ACCOMPANIED BY STRONGER
WINDS ALOFT MAY RESULT IN SUSTAINED WIND SPEEDS OF 50 MPH WITH
HIGHER GUSTS FOR PART OF THE DAY ON TUESDAY. A HIGH WIND WATCH IS
CURRENTLY IN EFFECT AND MAY BE UPGRADED TO WIND WARNING LATER
TODAY. THE STRONGEST WINDS WILL OCCUR THROUGH THE PASSES AND ALONG
THE EASTERN SLOPES OF AREA MOUNTAINS AND LOCALLY MAY BE EVEN
HIGHER THAN THE PROJECTED 40 TO 50 MPH.

SHOWERS WILL END AND WINDS DIMINISH IN THE LATE AFTERNOON AND
EARLY EVENING TIME FRAME ON TUESDAY AS THE SYSTEM MOVES OFF TO THE
EAST. WESTERLY ZONAL FLOW WILL PERSIST OVER THE REGION THROUGH THE
WEEKEND. NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES WILL OCCUR AS
THE WEST FLOW KEEPS COLDER AIR MASSES AWAY FROM THE REGION. MID
AND HIGH LEVEL MOISTURE IN THE FLOW WILL DEVELOP VARIABLE MID AND
HIGH CLOUDS ACROSS THE REGION FOR THE REMAINDER OF THE WEEK. WEAK
EMBEDDED IMPULSES WILL BE ABLE TO GENERATE A FEW ISOLATED MOUNTAIN
SHOWERS TOWARD THE END OF THE WEEK.

&&

.AVIATION...VALID 07/12Z-08/12Z...
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE PERIOD.
INCREASING MID AND HIGH CLOUDINESS TODAY WITH CIGS ABOVE 15 KFT.
SOUTHWEST WINDS OF 10 TO 15 KTS WITH GUSTS TO 20 KTS IN THE
AFTERNOON. WINDS WILL INCREASE TONIGHT AND WILL WARNING CRITERIA
BY EARLY TUESDAY MORNING. LOW CIGS AND SNOW SHOWERS WILL BEGIN TO
OCCUR OVER THE MOUNTAINS NORTH OF KSVC THIS EVENING.

&&

.FIRE WEATHER...
A STRONG WINTER STORM SYSTEM WILL MOVE INTO THE REGION TONIGHT AND
TOMORROW. INCREASING MID AND HIGH CLOUDS WILL OCCUR TODAY WITH
MOUNTAIN SNOW SHOWERS OVER SOUTHWESTERN MOUNTAINS OF NEW MEXICO
STARTING TONIGHT AND CONTINUING THROUGH MID DAY TOMORROW. SEVERAL
INCHES OF SNOW POSSIBLE AT ELEVATIONS ABOVE 7000 FEET. RELATIVELY
WARM AIR MASS WILL MAKE SNOW UNLIKELY AT LOWER ELEVATIONS. STRONG
WINDS WILL OCCUR AREA WIDE TOMORROW WITH SUSTAINED WIND SPEEDS UP
TO 50 MPH WITH HIGHER GUSTS POSSIBLE...ESPECIALLY ALONG RIDGE AND
ALONG EASTERN SLOPES. RELATIVE HUMIDITIES WILL STAY ABOVE CRITICAL
MINIMUMS DURING THE WIND EVENT. SYSTEM WILL MOVE OUT OF THE AREA
TUESDAY NIGHT WITH A PERSISTENT WEST FLOW PATTERN OCCURRING THROUGH
THE END OF THE WEEK. ISOLATED MOUNTAIN SHOWERS WILL BE POSSIBLE
THURSDAY NIGHT THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 59  45  62  40  59 /   0  10  20  10   0
SIERRA BLANCA TX        54  37  56  37  56 /   0  10  10   0   0
LAS CRUCES              59  41  58  34  57 /   0  20  20  10   0
ALAMOGORDO              54  38  55  35  52 /   0  20  30  10   0
CLOUDCROFT              38  28  36  21  41 /   0  40  50  10   0
TRUTH OR CONSEQUENCES   54  37  53  32  52 /  10  30  40  10   0
SILVER CITY             47  34  50  28  47 /  20  60  60  20   0
DEMING                  57  36  55  31  54 /  10  30  30  10   0
LORDSBURG               57  34  55  30  53 /  10  40  50  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING FROM 8 PM THIS EVENING TO 3 PM MST TUESDAY
     FOR NMZ022.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
     NMZ022>025-030>032.

TX...HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
     TXZ055-056.

&&

04/04
Hazardous weather outlook, Dec 7, 7:13 AM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
713 AM MST MON DEC 7 2009

NMZ022>025-030>032-TXZ055-056-081415-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
713 AM MST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A WINTER STORM WARNING FOR HEAVY SNOW FOR THE SOUTHWEST
MOUNTAINS OF NEW MEXICO STARTING TONIGHT AND CONTINUING THROUGH
TOMORROW. SNOW ACCUMULATION OF 3 TO 8 INCHES OF SNOW IS POSSIBLE.
STRONG WINDS WILL ALSO OCCUR BY EARLY MORNING WITH BLOWING SNOW A
POSSIBILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A HIGH WIND WATCH IN EFFECT FOR TUESDAY. STRONG WINDS OF
UP TO 50 MPH WITH HIGHER GUSTS WILL OCCUR. WINDS WILL BE STRONGER
THROUGH MOUNTAIN PASSES AND ALONG EASTERN SLOPES. WINDS WILL
DIMINISH TUESDAY EVENING. A WESTERLY FLOW PATTERN ALOFT WILL OCCUR
FOR THE REMAINDER OF THE WEEK WITH A SLIGHT CHANCE OF MOUNTAIN
SNOW SHOWERS LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS
WEATHER OFFICE AND LOCAL LAW ENFORCEMENT.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 4:57 AM MSTWinter Storm WarningEPZ34 hr
Dec 7, 1:29 PM MSTWinter Weather AdvisoryEPZ29 hr

Nearby

High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.